New Jersey, 2006

Heat in New Jersey, August 1 to 3, 2006

August 1 to 3, 2006 · NWS PHI · 20 events in 20 counties and zones

A strong area of high pressure anchored over the East Coast and the western Atlantic, resulted in a stretch of excessive heat for the entire region to start off August 2006. The very hot air mass was accompanied by humid conditions as the dew points surged into the upper 60s and lower 70s for a time.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
41
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong area of high pressure anchored over the East Coast and the western Atlantic, resulted in a stretch of excessive heat for the entire region to start off August 2006. The very hot air mass was accompanied by humid conditions as the dew points surged into the upper 60s and lower 70s for a time. It could have been worse, but the dew points lowered a little bit for most areas during the afternoon hours as the sunshine dried the air mass out for a time. Temperatures during August 1st through the 3rd soared well into the 90s with some areas topping the century mark. Trenton topped out at 97 degrees on August 3rd, and Atlantic City topped out at 98 degrees on both August 2nd and 3rd, which either tied or broke the record high temperature for both days. The very hot weather even made it to the Shore as the Cape May Coast Guard Station topped out at 94 degrees on August 3rd. The combination of temperatures well into the 90s and moderate to high humidity pushed heat indices into the 105 to 110 degree range across the state.The excessive heat and humidity had an impact on the power companies as fans and air conditioners were humming. New Jersey's largest utility company, Public Service Electric and Gas (PSE&G), asked customers to conserve energy as a precautionary step on August 1st. The utility reported an all-time peak electricity demand record with 11,001 megawatts of power. The previous record high was 10,780 megawatts set on July 27, 2005. Out of PSE&G's 2.1 million customers, about 2,200 around the state lost power on the morning of August 2nd due to stress on the system. On August 2nd, PSE&G recorded a new record demand of 11,146 megawatts, surpassing the record set just one day previously, and more than 4,000 customers statewide lost power. About 1,900 JCP&L customers in the Glendola section of Wall (Monmouth County), New Jersey lost power for nearly seven hours on August 1st after a cable failed. At 4 PM EDT on August 1st, about 1.1 million JCP&L customers broke the company's record for electrical usage by hitting 6,548 megawatts. The previous record of 6,444 megawatts was set at 5 PM EDT on July 18, 2006. This record was bested on August 2nd when 6,680 megawatts of power was used, setting an all-time peak for JCP&L. A total of 500 customers in Lakewood (Ocean County), New Jersey lost power from 4 PM EDT to 8:30 PM EDT on August 1st after an underground cable failed, which caused stores to shut down early. The problem seemed to be contained to the shopping district. Police in Oceanport (Monmouth County), New Jersey reported sporadic blackouts throughout the borough on August 1st, starting around 7:30 PM EDT. On August 1st in Lake Como, New Jersey, 40 to 50 homes on Fernwood Road had power knocked out due to fuses on roadside electrical poles tripping after 3 PM EDT. An electric pole actually caught fire at 18th Avenue and Newman Street, though nothing serious resulted from the fire. On August 1st in Medford (Burlington County), New Jersey, the near 100-degree temperatures caused an old propane tank to rupture behind a North Main Street home. The tank was removed and replaced, with no injuries reported.Atlantic City Electric reached a new peak usage at 4 PM EDT on August 1st with 2,925 megawatts, breaking the July 27, 2005 record of 2,838 megawatts. The record usage was tied by customers at 4 PM EDT on August 2nd. Sporadic power outages occurred on August 2nd in Belmar (Monmouth County), New Jersey, resulting in about 20 homes losing power for about two hours. Residents of Spring Lake Heights (Monmouth County) on the west side of town and on the 600 block of Mercer Avenue lost power on August 1st and August 2nd. The outages affected small pockets of residents for several hours during the evening and overnight hours of August 1st, and several people were treated on the boardwalk for heat exhaustion. August 2nd, power outages at 2:30 PM EDT on North Main Street, and on August 1st the traffic lights on North Main Street and Atlantic Avenue went out at 3:20 PM EDT, and that evening several other traffic lights went out. Electricity demand in Vineland (Cumberland County), New Jersey set a record on August 2nd, reaching 162 megawatts, topping the peak on August 1st of 161.5 megawatts. On August 2nd, 5,400 Gloucester County, New Jersey residents lost power when a sub-station failure shut off power to people in the Woodbury area around 3 PM EDT. The failure knocked out traffic lights and closed stores. About 5,000 Middletown and Keansburg (both Monmouth County) residents were without power for several hours on August 2nd because of a blown fuse at a Keansburg substation. Customers in the West Keansburg section of Hazlet also lost power. Traffic lights along Route 36 from Keansburg to Middletown's Leonardo section went out for about an hour around 3:30 PM EDT. Rockland Electric, which serves parts of Sussex County, had 12 customers without power on August 3rd. The utility broke two records, August 1st with 1,586 megawatts and August 2nd with 1,617 megawatts. Water Utility New Jersey American Water asked customers to immediately begin conserving water on August 2nd in seven Atlantic County towns as the excessive heat and dry weather led to a record high water usage. The conservation request affected 115,096 residents in Pleasantville, Northfield, Linwood, Somers Point, Absecon, Galloway Township and Egg Harbor Township.Two people were treated on August 2nd for heat-related aliments at Robert Wood Johnson University Hospital at Hamilton, New Jersey, and one person was treated at Capital Health Systems at Mercer Hospital in Trenton, New Jersey. A total of 35 people suffered from heat-related injuries in Belmar on August 2nd, however none were reported to be serious. At Lourdes Health Systems' hospitals in Camden and Willingboro, there were two cases of heat-related illness in Camden on August 1st and two in Willingboro on August 2nd; all involving older people. Animals also suffered during the excessive heat. Three dogs in a Cape May County Animal shelter suffered heat-related seizures on August 2nd. In early August, a massive fish kill occurred in New Market Lake in Piscataway, New Jersey. The cause, resulting from tests, ruled that the fish were deprived of lake oxygen, a situation brought about by the excessive heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 1, 8:45 AM EST, 15 minutes earlier.

Area forecast discussion, Aug 1, 8:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EDT TUE AUG 1 2006

.UPDATE...
SMALL THUNDERSTORM CLUSTER THAT MOVED ACRS WRN PA & NY MIGHT ACT AS
A FOCUSING MECHANISM FOR TSRAS LATER TDY. AGAINST THIS THINKING ONCE
AGN IS AN EXPECTED MID LEVEL CAP. THE MORNING SOUNDINGS SHOWED A BIT
MORE OF A CAP THAN THE MDLS ARE FCSTG. SO AS A COMP WE WILL LIMIT AN
ISOLD MNTN IN OUR NRN AND WRN SUBURBS WHERE NO CAP AT ALL WAS FCSTD
AND THE WRF-NMM BROUGHT CAPES TO 4000J. MORNING SOUNDINGS SUPPORT
MAX TEMP OF AROUND 100...SO NO CHANGES THERE. USUALLY WHEN PHILLY
HITS 90F BY 10 AM ITS A GO FOR 100. CUR (1350Z) ASOS TEMP IS EITHER
89 OR 90.

JULY 15, 1995 REMAINS THE YARDSTICK TO COMPARE THIS VERY OPPRESSIVE
HEAT WAVE. SMALL CONSOLATION THAT THE WRF-NMM NEAR 80F DEWPTS OF
THIS MORNING ARE OFF BY ABOUT 5F. ON THAT DAY (7/15)...THE HIGH IN
PHILLY WAS 103F AND BECAUSE OF LOW 80 DEW POINTS...THE HEAT INDEX
REACHED 129F.

BE CAREFUL TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FOR PAZ054-055-061-062 FROM NOON
     TUESDAY TO 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WATCH FOR PAZ054-055-061-062 FROM 8 PM
     WEDNESDAY TO 8 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR PAZ067>071 UNTIL 8 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR PAZ060 FROM NOON TUESDAY TO 8 PM
     THURSDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ001-007-008 FROM NOON TUESDAY TO
     8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WATCH FOR NJZ001-007-008 FROM 8 PM WEDNESDAY TO
     8 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR NJZ009-010-012>014-016-020>027 FROM
     NOON TUESDAY TO 8 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR NJZ015-017>019 UNTIL 8 PM THURSDAY.
DE...EXCESSIVE HEAT WARNING FOR DEZ001 UNTIL 8 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR DEZ002>004 FROM NOON TUESDAY TO 8
     PM THURSDAY.
MD...EXCESSIVE HEAT WARNING FOR MDZ008-012-015-019-020 FROM NOON
     TUESDAY TO 8 PM THURSDAY.
MARINE...NONE.
&&

TFG

PREV AFD ******************************************************

.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
THE HOTTEST AIRMASS I HAVE SEEN IN QUITE SOME TIME WILL BE
ANCHORED OVER THE REGION. ALTHOUGH TODAY WILL BE VERY HOT, IT WILL
BE SLIGHTLY HOTTER ON WEDNESDAY. DEWPOINTS WILL PROBABLY DROP A
COUPLE DEGREES WHENEVER THE HIGH TEMPS ARE REACHED, BUT EVEN SO, I
DONT EXPECT TO SEE ANY 60S EXCEPT MAYBE IN THE HIGHER ELEVATIONS
N. THE HEAT INDEX ACROSS THE REGION WILL GENERALLY BE 105 TO 110
TODAY AND 110 TO 115 ON WEDNESDAY.

THESE ARE DANGEROUSLY HIGH NUMBERS AND THIS HEAT CAN BE FATAL.
IT IS VERY IMPORTANT THAT EVERYONE RESPECTS THE HEAT AND EXERCISES
CAUTION, EVEN IF YOU ARE HEALTHY.

PLEASE SEE OUR PUBLIC INFORMATION STATEMENT FOR WAYS TO PROTECT
YOURSELF AND OTHERS FROM THE HEAT. THE STATEMENT ALSO HAS CLIMATE
INFORMATION INCLUDED.

WITH THE STRONG RIDGE SURFACE AND ALOFT, TSTMS ARE NOT FORECAST AS
ANY SHORT WAVES WILL STAY NORTH AND WEST OF THE FORECAST AREA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
MAINLY STAYED ALONG WITH HPC PROGS BUT DID ADJUST A FEW AREAS
IN THE EXTENDED. THE HIGH PRESSURE WHICH HAS BEEN DOMINATING OUR
AREA OVER THE SHORT TERM WILL BREAK DOWN AND ALLOW FOR A COLD FRONT
TO MOVE THROUGH THE REGION LATE ON THURSDAY. CLOUDS MIGHT PREVENT
NORTHERN AREAS FROM REACHING EXCESSIVE HEAT WARNING CRITERIA...SO WE
HAVE KEPT THAT AREA IN THE WATCH. GREATER CONFIDENCE ABOUT EXCESSIVE
HEAT WARNING CRTIERIA BEING MET FARTHER SOUTH. MODELS IN GENERAL
OVERDO THE CLOUD COVER THE DAY OF A COLD FRONTAL PASSAGE. THE ONE
POSITIVE FOR THURSDAY IS THAT THE CORE OF THE HOTTEST AIR WILL BE
OFFSHORE. THERE IS SOME DISAGREEMENT AMONG THE MODELS AS TO WHEN
THIS FRONTAL PASSAGE WILL ACTUALLY OCCUR. HOWEVER, WHEN THE FRONT
DOES MOVE THROUGH THE TEMPERATURES SHOULD DROP BACK DOWN TO THE MID
TO UPPERS 80S, COOLER IN THE POCONOS REGION, FOR THE REST OF THE
WEEK AND INTO THE EARLY PART OF NEXT WEEK. AS FAR A PRECIPITATION
GOES IN THE EXTENDED, THERE REMAINS A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO OCCUR WITH THE COLD FRONT ON THURSDAY AND FRIDAY
AND THEN AGAIN ON SUNDAY AND MONDAY. - TFG

ALSO, WITH THE CHANGE OF AIRMASSES AND THE VERY UNSTABLE AIRMASS
IN PLACE ON THURSDAY AS THE FRONT MOVES THROUGH, ANY TSTMS THAT
FORM COULD BECOME SEVERE. SPC HAS PLACED MOST OF THE REGION INTO A
SLIGHT RISK FOR SEVERE ON THURSDAY/THU NIGHT. - RNS

&&

.AVIATION...
AREAS OF MARGINAL VFR VISIBILITIES IN FOG AND HAZE WILL START THE
MORNING OFF AGAIN. OTHERWISE, FEW TO SCATTERED CUMULUS AND SCATTERED
CIRRUS SHOULD PROVIDE VFR CONDITIONS WITH RESPECT TO SKY CONDITION.
SURFACE VISIBILITIES ARE FORECAST TO BE UNRESTRICTED BY MID MORNING,
BUT SLANT VISIBILITIES ARE AGAIN LIKELY TO BE RESTRICTED.
VISIBILITIES WILL BE LOWERED FOR A FEW OF THE USUAL SUSPECT TAF
SITES THIS EVENING, AS MODEL DEWPOINTS RISE SLIGHTLY AND
TEMPERATURES DROP A BIT.

NO SIGNIFICANT SEABREEZE IS FORECAST FOR ATLANTIC CITY (POMONA) AS
THE SYNOPTIC FLOW (WEST-NORTHWEST WINDS 15 KNOTS AT 850 HPA), MAY
VERY WELL BE ENOUGH TO OVERWHELM ANY SIGNIFICANT INLAND PENETRATION
THIS AFTERNOON.

&&

.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO BE FORECAST
TODAY THROUGH SATURDAY. WITH THE MODEST SOUTH TO SOUTHWEST FLOW,
WAVEWATCH CONTINUES TO GENERALLY FORECAST 2 OR 3 FOOT SEAS ON THE
OCEAN, 1 FOOT OR LESS ON UPPER DELAWARE BAY, AND 1 BRIEFLY 2 FEET ON
THE LOWER BAY. HAZY WEATHER WILL CONTINUE TO BE INCLUDED IN THE
WEATHER GRIDS TODAY AND WEDNESDAY WITH THE SOUTHWEST FLOW PROVIDING
SOME UPWELLING THE SURF TEMPERATURES WILL BE CUT BACK A BIT AS WELL.

&&

SHORT TERM...STAUBER
AVIATION.../
MARINE.../
Hazardous weather outlook, Aug 1, 2:15 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EDT TUE AUG 1 2006

ANZ430-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-
PAZ054-055-060>062-067>071-020930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
315 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR WEDNESDAY. FOR THURSDAY
HEAT WARNINGS AND WATCHES ARE IN EFFECT. ALSO, THURSDAY AND
THURSDAY NIGHT, THUNDERSTORMS ARE POSSIBLE AND THESE COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ431-450>455-020930-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
315 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT. SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STAUBER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heat. Local standard time, as filed.

Heat, Camden

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Camden forecast zone
Injuries
2 direct, 0 indirect
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Heat, Cumberland

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Cumberland forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Heat, Eastern Atlantic

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Heat, Eastern Cape May

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Heat, Eastern Monmouth

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Heat, Eastern Ocean

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Heat, Gloucester

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Gloucester forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Heat, Hunterdon

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Hunterdon forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Heat, Mercer

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Mercer forecast zone
Injuries
2 direct, 0 indirect
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Heat, Middlesex

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Middlesex forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Heat, Morris

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Morris forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Heat, Northwestern Burlington

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Northwestern Burlington forecast zone
Injuries
2 direct, 0 indirect
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Heat, Salem

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Salem forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Heat, Somerset

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Somerset forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Heat, Southeastern Burlington

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Southeastern Burlington forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Heat, Warren

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Warren forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Heat, Western Atlantic

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Western Atlantic forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Heat, Western Cape May

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Western Cape May forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Heat, Western Monmouth

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Western Monmouth forecast zone
Injuries
35 direct, 0 indirect
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Heat, Western Ocean

When
August 1, 9:00 AM EST to August 3, 8:00 PM EST
Where
Western Ocean forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529331, 5529332, 5529333, 5529334, 5529335, 5529336, 5529337, 5529338, 5529339, 5529340, 5529341, 5529342, 5529343, 5529344, 5529345, 5529346, 5529347, 5529348, 5529349, 5529350.